I am in my 3rd week of treatment for Hepatitus C. In addition to most of the common side affects, I am know getting bruise like spots on my legs. Could they be blood clots? My legs are aching really bad.
See your Doctor but it may be your Neupogen is low. I had ringworm like things that started out like your and they responded to nothing I put on them.
After my first TX I went to a specialist and he asked me about my SX on the TX. When I mentioned the sores he said my Neupogen had gotten low. The started out small but got up to quarter size. Five of them.
Hi Pat. Those bruise-like looking things that appear on the arms or legs (or anywhere on the body) are not uncommon with HepC or during Hep C treatment. Depending on how big they are, and depending on what your platelets are, it could be a temporary thing and go away (but sometimes they will linger as you continue with treatment). The medical term for it if it's due to low platelets is "thrombocytopenia / purpura". I had them before I started treatment, and some were small, and some were as big as my hand, mostly on my upper legs, butt, upper arms (but they went away once my platelets came back up). They were actual bruises, but they didn't hurt. I had bruises all over for a few months but had no injury to account for them. But they did go away.
Another thing you might take on in the skin department that looks like bruises, compliments of Hep C and /or treatment, is something called spider nevi (or also called petechial lesions) which are reddish purplish looking, hickey-looking areas caused from capillaries that have ruptured right under the skin. They are usually dime size or smaller, have a red center, they blanch (go away) if you press on them but they return immediately once you release the pressure. I have those -- all over my upper chest, neck, backs of upper arms, and the very first ones appeared about 20 years (no doubt from when I was carrying Hep C back then.) More have appeared as the years have gone by, and they're from my Hep C. Spider nevi are usually permanent (they don't go away by themselves). I did see a dermatologist about 20 years ago when I had two come up on my neck for no reason (well, I didn't know why back then.) Back then, they cauterized them to get rid of them. They never came back in that location, but they came back in other locations. Now I hear dermatology can inject them with saline or something to make them disappear, which lately - I've been considering doing because I'm sick of people asking me (as they're looking at my neck with arched eyebrows and smiling and asking "did you have fun last night?") :) (Hickies from aliens is what they are.)
Joking aside, you could have either of those (purpura or spider nevi - most likely I would say the temporary purpura since you just started treatment). Show them to the doc on next visit. It's not uncommon for those kinds of bruises to appear after starting Hep C treatment. It just depends on how your blood counts are doing and how your body is responding. Your doc will be keeping an eye on your blood counts, your wbcs, rbcs, and platelets (to make sure they aren't getting too low as you continue with Hep C treatment). It's very common for them to get low while on treatment, and there are things the doc can do if yours gets too low. Ask him what he does if yours go too low.
Neuopogen is a medicine that some docs will begin when / if your wbcs (the ANC part - the "absolute neuotrophil count") gets real low (too low to ignore). They can also give other blood factors that will help when / if your hemoglobin gets too low, and I think there is also a new medicine out that helps with real low platelets -- called ... I forget :) But just be sure to ask your doc about these bruises. Best of luck! Happy Holidays! Merry Christmas, and Happy New Year!
About a week ago I noticed an elisoidal shaped rashy like splotch on the top of one foot. It's like strawberry colored and textured, and a bit itchy. In fact, I noticed it because I pulled a sock off in my sleep to scratch it. The skin is getting dry and flaky, and there are a few tiny red pin-***** like dots where there are pores or folicles. When touched, the are under the finger tip blanches with almost no tecture, then floods red again immediately.
I read about spider nevi, and I don't think it sounds like that - there is no radiating vein structures.
I also thought it might be new shoes rubbing, but now I'm doubting that as it doesn't get agravated during the day and it's not blistering as as a friction abrasion would.
Now I'm wondering about psoriasis but still haven't ruled out purpura or spider nevus. I am 9 mos SVR, with early cirrhosis. Last blood work showed platelets at 115 or so.
hmmm - that overall itching, too, huh? I'm familiar with that itch (had it bad with the acute 3 decades ago and a few years ago before I began treatment.) I don't know why I had it a few years ago (it finally stopped). My labs were OK except a little elevated on the enzymes and low on the platelets. I know this itch probably has you a little worried, but try not to worry too much (yeah - easier said than done, huh?). I'll be wishing you the very best. Let us know.
Hi Goofy! Merry Chrimah! :) hmmm.... I think you might have the same problem as I do: Aliens, lol - except they've attacked your foot instead of your neck. Seriously though - it's probably something like a patch of psoriasis - sounds like it. I have a patch like that on one of my thighs and one on my lower arm (aggravated by the sun, usually), been coming and going for the past few years, starts itching, has rusty / strawberry color, it'll blanch, but it doesn't like like the typical spider nevi, it's not a bruise, kind of looks like psoriasis.
Top of the foot eh? Do you have any vascular insufficiency -- like, do you ever get sores on your lower extremities that won't heal? and if so - does this look like one of them? I doubt it would be vascular insufficiency anyhow - cuz you have Hep, and I'd say it's probably hep-related, but I don't know what it's called. About the time I get ready to complain about mine to the doc, or show it to him, it's gone away, or it fades and is insignificant, and (I'm checking)... it ain't there now, but it is aggravating when does come up, and I think it's the hep, but what ? I have no clue. The wonders of Hep :)
Are you wearing those calf-high black nylon socks to bed again? I think the last time you had one of these episodes, it was something connected with a W.C. Fields commerative observance and then the whole Lorne Green vest thing. Take you feet for frequent walks and air 'em out at night. To have impact from hcv now, more than a year after starting ifn and more than a year since undetectable seems less likely that something else mabe more localized. Been flying more lately?
please let us know what the liver doc says about it. maybe open a new thread and let us know as this thread will prob be buried by then. i have a few of the same spots, curious to know what they could be. i have not started tx yet and was at my doc yesterday and forgot to ask him. had so many other questions to ask that were more important. thanks and happy holidays
Affirmative on the socks. At my age ya' gotta pimp it up a little, don't ya know?
Who knows what's going on. Maybe this old immune system's over revving. Whatever.
How are you hanging? I think I read this go 'round is easier than the last? How did it go with the kids when they heard you were running through the car wash a second time? With that early response, now you're just payin the SVR dues, week after slog-filled week. Hang in there.
Have a great holiday, and be sure to file a 'toe report one of these days.....
I'll be sure to drop a line on what Professor Liver has to say. Lot's of ground to cover -- he wants me on a PPI for some sores he saw from the top look into the plumbing, and he also reports a 'small varix' from the view in the back door. Now we have the additional fun of the prickly demis to add to the discussion.
I used to have a 3 hour commute to work for 2 years and I didn't get enough sleep so I got spider veins only on my face. However, I was given lazer treatments by a dermatologist and she helped me a great deal. I used to go once a month. Since I moved and I sleep better I don't get them anymore. I don't know if they are the same as spider nevi (they are broken capillaries). She made me pay for the first treatment that was very expensive, but after that we traded. I did reflexology on her feet.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.